MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. Harmonic; INSTRUMENT, ULTRASONIC SURGICAL

Ethicon Endo-Surgery, LLC. Harmonic; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HAR1136
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure the device blade fractured.The device could not be used further and was replaced with a new device.No patient consequences reported when this complaint event occurred.
 
Additional Manufacturer Narrative
(b)(4) date sent: 9/23/2026 d4 batch#: z7048p.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: did the active titanium blade broke off? were any fragments generated? did the fragments generated fell off inside the patient? if yes, were they completely removed from the patient without additional intervention? what efforts were made to locate the pieces of the blade during the procedure? additional information was requested and the following was obtained: are there any reported cases of harm from patients or users? no was there a significant delay? no investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the device was returned with the distal tip of the blade broken off and not returned.The remaining blade portion was scratched, and with evidence of contact with metal in or out of the operative field.During functional testing to the energy systems, an alert screen was displayed.A probable cause for the device to stop activating and the energy system to display an alert screen is blade damage.The device was disassembled to verify the internal components and no anomalies were found.   probable causes of blade damage, including breakage, are external contact during pre-op or general use, blade contact with other devices, staples or clips during the procedure or using any means other than the blade wrench to attach or detach the blade.  once minor blade damage has occurred, subsequent activations may increase the severity of the blade damage.This in turn can result in activation issues such as failing the pre-run test with the generator and displaying an alert screen.These alert screens that can result are such as ¿tighten assembly¿, ¿blade error detected¿ or "relaxed pressure on blade" followed by a ¿replace instrument¿ screen later in the procedure.Continued usage of the damage blade can result in a broken blade.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.  a manufacturing record evaluation was performed for the finished device lot/batch z7048p, and no non-conformances were identified.

Brand Name
Harmonic
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
PR  
+1(303)552-6892
MDR Report Key50869591
Report Number3005075853-2026-07902
Device Sequence Number9425469
Product Code LFL
UDI-Device Identifier10705036026167
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K200841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Type of Report Initial
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHAR1136
Device Lot NumberZ7048P
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/07/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/13/2026
Initial Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown